Patient :Hi, I think i might be pregnant and would like your advise if it is possible. I received the depo shot shot in September and havent used any other form of birth control. Every month i got my period on time. The last period i had was the week before Thanksgiving which would make my period almost a month late. I didn't go to may doctors appointment to get my second shot due to weather which the second shot should be given between the 19th of December to the 6th of January. I have been spotting on and off between periods since starting the shot but for the last 3 days i have been spotting light pink bright red and a little brown. I am bloated, tired all the time, and have been cramping for the last week or two. I also took two pregnancy test and both came out negative. Is there a possibility that i am expecting?
Symptoms: Bloating nausea cramping fatigue weight gain
If the pregnancy test has been negative then there are no chances of pregnancy at all. Infact the intermenstrual spotting you are experiencing is due to hormonal withdrawal and may last for few days before the flow is resumed. As you have missed the second shot , the protection remains unreliable and it is advised that hence you may practice barrier contraception till your menses resume .
If however still you feel that urine pregnancy test kits are not sensitive early in pregnancy and presume this to be an implantation bleed , then you may opt for blood serum beta hcg test to look for raised levels of hormone which would indicate or confirm pregnancy or vice versa.
I hope i have answered your query in detail,
wishing you good health,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.